Medications effects on HIV test
Jul 21, 2002
Hi Ryan and thank you for your time,
In first place, excuse my very poor english.
9 months ago I had a low risk situation (possible contact with precum from a transexual escort with a hangnail in my right thumb), I took two ELISA tests at 10 and 21 weeks, both came back negative. Now, I have take another ELISA at a different lab (expecting the results), but I am worried because I've been taking a medication called PROPECIA (1mg Finasteride) since the beginning of 1999) and I think those negative results were affected by the use of that product.
I would like to know if you know if that product could affect (in any way) the ELISA test? Accordingly to PROPECIAS's website, the product can affect a blood test called PSA (Prostate-Specific Antigen) for the screening of prostate cancer.
Your opinion in this issue will be very valuable.
Response from Mr. Kull
There is no evidence that Propecia affects the accuracy of the HIV antibody test. If it did, it's reasonable to assume that would be posted on the product's website as well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Glands After Receiving Oral Sex Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- Tingling Lips After Swallowing Worried I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Does Salt Cure Thrush?
- Can You Get HIV Through Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.